Tips on minimising withdrawal symptoms from Effexor (aka Venlafaxine)

Posted by richyrich @richyrich, Nov 2, 2016

I have been taking Effexor/Venlafaxine for years and tried to get off it a few times but each time I try to give up the chemical withdrawal symptoms are a horror story and I give up giving up. Anyone got any tips or tried and tested strategies? Thank you

@dianrib

Just 5 days off meds ? Thats great When I just cut down I feel real bad

Jump to this post

@dianrib….didn't you say you felt worse @ your current rate of cutting your dosage? Maybe you are cutting back too much, too quickly. You must listen to your body. Everyone is different. I've only been taking it for 2 years. Tommorrow will be 7 days. Its been trial and error. Anything to avoid the brain in the roller coaster for me. Let me know how you are doing! I'm here for you!!!

REPLY
@parus

All I can say is my withdrawal from EFFEXOR over 8 years ago is NOT something I would want to experience again. I can say I am more at peace with myself and others without this DRUG. Withdrawal from these type of DRUGS can be lethal w/o proper supervision. Sad that professionals are NOT better educated or just don't care…

Jump to this post

Did anybody tell you your body would become addicted?! Not me. I feel a class action lawsuit is inevitable!

REPLY
@brightwings

I am posting this so any that are interested can participate.
The NEXT SACRED CEREMONY in southern Missouri is scheduled for June 23, it starts at 9 am. Don't be late unless you have long distances to travel. I like to get there the evening before. The folks who attend are so wonderful, interesting, and healing folks.
The church is called New Haven Native American Church, Ava, Missouri. Google it.
There is a small chapel to stay in overnight if you choose. Lots of others will be there. We are up to about 70 or so folks every ceremony.
The location of the ceremony is 14 miles west of Ava, Missouri, straight west of Ava on highway 14. When you cross the Bryant River, you are there. Turn right at first driveway after river.
This ceremony is called Be Still in The Moment. Or Peyote. These sacred medicines have allowed me to get off the antidepressants. AND Ayawaska ended my depression.
So any questions, ask away. Smiling at you, Hope to see you there. Bright Wings

Jump to this post

I just wanted to let you know I purchased CBD oil today. I used it twice already. 3 drops under my tongue. I was vomiting last night and extreme nausea this morning. I haven't experienced it after taking it. Mind you, this could just be a fluke or an initial placebo effect. Can you tell me your experience as far as how quickly you felt relief ? Curious if it's pretty quickly after dosing or does it need awhile to get into my system quickly. Thank you! You've been really helpful. Truly appreciate it!

REPLY
@parus

All I can say is my withdrawal from EFFEXOR over 8 years ago is NOT something I would want to experience again. I can say I am more at peace with myself and others without this DRUG. Withdrawal from these type of DRUGS can be lethal w/o proper supervision. Sad that professionals are NOT better educated or just don't care…

Jump to this post

The medical profession covers themselves with all the printed warnings that come with each new prescription or refill. 🙁

REPLY
@dianrib

Just 5 days off meds ? Thats great When I just cut down I feel real bad

Jump to this post

Hi. Wanted to share my thoughts as well. Weaning off to quickly can give you horrible side effects. Definitely trial and error. I'm doing this now and it stinks. I just reduced again from 150mg to 75mg and it hit me to hard. I think (but don't know yet) in my case I need to alternate days. 150 mg then next day 75mg to slow the side effects a bit. You may have to increase a bit to stop all the side effects again and go slower. I think in my case I probably need to go from the 150mg to 125mg for example instead of going straight to just the 75mg a day. Does thst make sense?

REPLY
@dianrib

Just 5 days off meds ? Thats great When I just cut down I feel real bad

Jump to this post

@dianrib ….Let's tag her on this too ok?
THANKS. She's having g a rough time & I believe dealing w tablets like me.

REPLY
@dianrib

Just 5 days off meds ? Thats great When I just cut down I feel real bad

Jump to this post

@amelia42 …I tagged @ dianrib on this. Just figuring out the"@" thing!

REPLY
@medfree17

So I ended up making the decision to come of the Venafalaxine! Best decision ever! I have been constantly taking my CBD oil and I have never felt better! I have not taking any meds for 2 whole days and this is the first time in over a year! I am feeling fantastic right now because of it! I highly recommend trying! To everyone struggling stay strong and don’t let anxiety get the best of you. Be open about it even if people don’t understand. It has been the best form of therapy for me plus the CBD oil ❤️

Jump to this post

@brightwings….thank you so much! I always read your posts. You bring so much to the group. BTW…..I cannot find your post about the gathering in MS. I am intrigued to put it mildly. Was looking @ flights, closest to the gathering, also time of flights since I have so much tailbone pain, sacroiliac problems w numbness & pain down my leg & knee. Thanks!

REPLY
@brightwings

I am posting this so any that are interested can participate.
The NEXT SACRED CEREMONY in southern Missouri is scheduled for June 23, it starts at 9 am. Don't be late unless you have long distances to travel. I like to get there the evening before. The folks who attend are so wonderful, interesting, and healing folks.
The church is called New Haven Native American Church, Ava, Missouri. Google it.
There is a small chapel to stay in overnight if you choose. Lots of others will be there. We are up to about 70 or so folks every ceremony.
The location of the ceremony is 14 miles west of Ava, Missouri, straight west of Ava on highway 14. When you cross the Bryant River, you are there. Turn right at first driveway after river.
This ceremony is called Be Still in The Moment. Or Peyote. These sacred medicines have allowed me to get off the antidepressants. AND Ayawaska ended my depression.
So any questions, ask away. Smiling at you, Hope to see you there. Bright Wings

Jump to this post

CBD? What does this stand for?

REPLY

Hi. I’m new here and happy to have found the group. I have anxiety and depression. Over the years I have taken various medications and have switched because they aren’t effective, stop working for me, or the side effects are awful. I have been on 150 mg of Effexor XR for years now. I ran out this week so haven’t been taking it for several days. I feel awful! Brain zaps, lightheaded, nauseous, diarrhea, sleeping a lot, cold/hot, vivid dreams…. I finally got my refill and resumed the medication this morning.

The brain zaps people mentioned coming off of Effexor caught my attention. Was anyone experiencing those while on it?? I have, along with my pupils being different sizes. A neurologist said I have migraines without headache and has me on another med to combat that. Now I’m wondering if all along it hasn’t been the Effexor, and if I should reach out to my psychiatrist about weaning off of it along with the second medication.

Meanwhile, I’m weathering the mini withdrawal and getting back on. No fun at all!!!

Thank you for your thoughts and input.

REPLY

Thank you everyone for your input on withdrawing from Effexor. I was put on Effexor 20 years ago for traumatic brain injury headaches and depression. I wanted to try life without Effexor, so my doc prescribed the 150mgs in smaller doses so that I could taper. My insurance wouldn’t cover the smaller doses and calls to my doc have gone unanswered. So, I am out of Effexor and on day 2 of forced cold turkey. Going to try a little exercise this morning as recommended by coloradogirl… I won’t begin to tell you guys how I feel – sounds like you’ve all been there. #tryingtobebrave

REPLY
@bamagirl10

Thank you everyone for your input on withdrawing from Effexor. I was put on Effexor 20 years ago for traumatic brain injury headaches and depression. I wanted to try life without Effexor, so my doc prescribed the 150mgs in smaller doses so that I could taper. My insurance wouldn’t cover the smaller doses and calls to my doc have gone unanswered. So, I am out of Effexor and on day 2 of forced cold turkey. Going to try a little exercise this morning as recommended by coloradogirl… I won’t begin to tell you guys how I feel – sounds like you’ve all been there. #tryingtobebrave

Jump to this post

Try weaning off slowly Good luck Its a struggle for most

REPLY
Please sign in or register to post a reply.